MAUDE Adverse Event Report: DEPUY MITEK LLC US RIGIDFIX FEMROD 8.5MM *EA; BONENAIL GUIDEWIRE

DEPUY MITEK LLC US RIGIDFIX FEMROD 8.5MM *EA; BONENAIL GUIDEWIRE
Catalog Number 213718
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).
 
Event or Problem Description
It was reported by the sales rep via phone that during an acl repair procedure the sales rep's rigidfix femoral guide had the thumb screw break inside the guide.The break in the screw happened outside of the patient with no fragments created.The sales rep's 8.5 rigidfix femoral rod is jammed in the guide because the screw cannot be removed from the guide.The case was completed with this device with no patient harm or delays.The devices are being returned for evaluation.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate evaluation statement: the complaint device was received and inspected.Visual observation reveals the thumb screw was broken and the femoral rod is stuck inside the guide frame, confirming this complaint.It is likely that the user hit the thumbscrew while malleting out the guide.Other than this possibility, we cannot discern a root cause for this failure.A device history record review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident; therefore, there is no evidence of manufacturing anomalies on the paperwork reviewed.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).

Common Device Name
BONENAIL GUIDEWIRE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7921257
Report Number1221934-2018-54772
Device Sequence Number1639806
Product Code FZX
UDI-Device Identifier10886705003099
UDI-Public10886705003099
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number213718
Device Lot Number1609001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2018
Initial Date Received by Manufacturer 08/30/2018
Supplement Date Received by Manufacturer10/22/2018
Initial Report FDA Received Date09/29/2018
Supplement Report FDA Received Date10/22/2018
Patient Sequence Number1